MAUDE Adverse Event Report: STRYKER GMBH THREADED GUIDE WIRE ASNIS III Ø3.2X300MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH THREADED GUIDE WIRE ASNIS III Ø3.2X300MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 702462
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition unknown.
 
Event or Problem Description
The surgeon reported that as he was using the measuring device with a guide wire, the device did not appear to be measuring correctly and it resulted in the surgeon choosing a screw that was too long.The screw was removed and replaced with a shorter screw.The surgeon is not sure whether the measuring device, k-wire or screw are at issue.The kit has been in use at this facility for some years without any other issues being reported for measuring function.There was a delay, (length of delay unknown) but this was less that 30 minutes.
 
Additional Manufacturer Narrative
Correction: section d4 (lot #).The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history was not possible because the lot number that was communicated in this case does not yield any positive matches in our database.A manual search of a similar lot number was unsuccessful as well.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
The surgeon reported that as he was using the measuring device with a guide wire, the device did not appear to be measuring correctly and it resulted in the surgeon choosing a screw that was too long.The screw was removed and replaced with a shorter screw.The surgeon is not sure whether the measuring device, k-wire or screw are at issue.The kit has been in use at this facility for some years without any other issues being reported for measuring function.There was a delay,(length of delay unknown) but this was less that 30 minutes.

Brand Name
THREADED GUIDE WIRE ASNIS III Ø3.2X300MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9809075
Report Number0008031020-2020-00655
Device Sequence Number2770027
Product Code LXH
UDI-Device Identifier04546540112149
UDI-Public04546540112149
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number702462
Device Catalogue Number702462
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1